Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2012, 5:12 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 27, 2012, 6:03 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:25 PM EDT | TSTM WND DMG | Shadowmoss, SC | ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF SHADOWMOSS PARKWAY AND ASHLEY RIVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS52 KCHS 272112
SVRCHS
SCC015-019-272215-
/O.NEW.KCHS.SV.W.0169.120727T2112Z-120727T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...8 MILES SOUTHWEST OF SHADOWMOSS...MOVING
NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SHADOWMOSS...MAGNOLIA GARDENS...WEST ASHLEY...MAYBANK BRIDGE...
CHARLES TOWNE LANDING...I-26/I-526 INTERCHANGE...NORTH
CHARLESTON...DOWNTOWN CHARLESTON...DANIEL ISLAND...CHARLESTON NAVAL
COMPLEX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3283 7970 3271 8020 3282 8024 3283 8022
3282 8016 3286 8018 3286 8016 3288 8016
3290 8012 3289 8009 3293 8008 3309 7986
3285 7968
TIME...MOT...LOC 2112Z 247DEG 23KT 3278 8016
$$3 follow-up statements
775
WWUS52 KCHS 272135
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT FRI JUL 27 2012
SCC015-019-272215-
/O.CON.KCHS.SV.W.0169.000000T0000Z-120727T2215Z/
CHARLESTON SC-BERKELEY SC-
535 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR WESTMORELAND BRIDGE...MOVING
NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOONE HALL
PLANTATION...CAINHOY...CHARLESTON AIRPORT...CHARLESTON NAVAL
COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...HANAHAN...I-26/I-526
INTERCHANGE...MAGNOLIA GARDENS...MOUNT PLEASANT REGIONAL AIRPORT...
NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...SHADOWMOSS AND
WANDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3280 8005 3287 8012 3289 8012 3289 8009
3293 8008 3309 7986 3287 7970
TIME...MOT...LOC 2136Z 247DEG 23KT 3284 7999
$$307 WWUS52 KCHS 272147 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 547 PM EDT FRI JUL 27 2012 SCC019-272156- /O.CAN.KCHS.SV.W.0169.000000T0000Z-120727T2215Z/ CHARLESTON SC- 547 PM EDT FRI JUL 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON COUNTY HAS BEEN CANCELLED... LAT...LON 3296 7976 3291 7996 3296 8002 3309 7986 TIME...MOT...LOC 2146Z 231DEG 26KT 3297 7993 $$ SCC015-272215- /O.CON.KCHS.SV.W.0169.000000T0000Z-120727T2215Z/ BERKELEY SC- 547 PM EDT FRI JUL 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTH CENTRAL BERKELEY COUNTY... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR NAVAL WEAPONS STATION CHARLESTON...MOVING NORTHEAST AT 30 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... AT 525 PM EDT...THE DEPARTMENT OF HIGHWAYS REPORTED A TREE DOWN NEAR THE INTERSECTION OF SHADOWMOSS PARKWAY AND ASHLEY RIVER ROAD IN CHARLESTON COUNTY. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NAVAL WEAPONS STATION CHARLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3296 7976 3291 7996 3296 8002 3309 7986 TIME...MOT...LOC 2146Z 231DEG 26KT 3297 7993 $$
115 WWUS52 KCHS 272203 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 603 PM EDT FRI JUL 27 2012 SCC015-272214- /O.CAN.KCHS.SV.W.0169.000000T0000Z-120727T2215Z/ BERKELEY SC- 603 PM EDT FRI JUL 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKELEY COUNTY HAS BEEN CANCELLED... AT 604 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3296 7976 3291 7996 3296 8002 3309 7986 TIME...MOT...LOC 2204Z 231DEG 26KT 3305 7981 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:07 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 4:07 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI JUL 27 2012
.SYNOPSIS...
A PERSISTENT TROUGH OF LOW PRESSURE WILL REMAIN INLAND THIS WEEKEND
AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE FRONT
WILL LIKELY STALL IN THE VICINITY EARLY NEXT WEEK BEFORE DISSIPATING
THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE INLAND SURFACE TROUGH HAS LIT UP WITH CONVECTION THIS
AFTERNOON WHILE ACROSS OUR FORECAST AREA ISOLATED STRONG/SEVERE
STORMS HAVE POPPED UP. NOW THAT THE CAP HAS BEEN BROKEN IN SOME
SPOTS AND THE SHORTWAVE TROUGH IS CLOSER TO OUR SW ZONES...AN
INCREASE IN CONVECTIVE COVERAGE IS EXPECTED THROUGH EARLY THIS
EVENING. ACTIVITY MAY PERSIST A BIT LONGER AFTER SUNSET THAN THE
LAST TWO NIGHTS DUE TO THE SUPPORT OF SOME UPPER ENERGY SLIDING
THROUGH THE AREA.
HEAT INDICES ARE CURRENTLY AT THEIR MAXIMUM VALUES FOR THE DAY.
MOST LOCATIONS SHOULD SEE VALUES DROP BELOW 110F BY 6 PM...AFTER
WHICH THE HEAT ADVISORY CAN LIKELY BE CANCELLED.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...UPPER LEVEL RIDGING WILL BEGIN TO WEAKEN AS AN UPPER
TROUGH SETTLES OVER THE EASTERN UNITED STATES. AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION AS A TROUGH OF LOW PRESSURE EXTENDS ACROSS CENTRAL NORTH
CAROLINA THROUGH THE UPSTATE OF SOUTH CAROLINA AND INTO NORTHERN
GEORGIA. DEEPENING MOISTURE PROFILES...THE APPROACH OF A SHORT WAVE
IN THE AFTERNOON AND THE INLAND ADVANCING SEA BREEZE SHOULD EASILY
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA...PRIMARILY IN THE AFTERNOON AND EARLY EVENING. MODERATE
INSTABILITY AND COOLER TEMPERATURES ALOFT COULD RESULT IN THE
DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS IN THE AFTERNOON
AND EARLY EVENING AS WELL. SOMEWHAT COOLER HIGH TEMPERATURES ARE
EXPECTED GIVEN THE WEAKENING RIDGE AND POTENTIAL FOR INCREASED CLOUD
COVER DUE TO MORE EXTENSIVE CONVECTION IN THE AFTERNOON. FORECAST
HIGHS ARE GENERALLY EXPECTED TO BE IN THE MID 90S AWAY FROM THE
IMMEDIATE COAST. THESE COOLER TEMPERATURES SHOULD KEEP HEAT INDICES
BELOW ADVISORY CRITERIA. LOWS SATURDAY NIGHT WILL GENERALLY BE IN
THE MID 70S.
SUNDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL PREVAIL ACROSS
THE EASTERN UNITED STATES...WHILE AT THE SURFACE A TROUGH OF LOW
PRESSURE WILL LINGER INLAND. AMPLE MOISTURE...LIMITED
SUBSIDENCE...THE PASSAGE OF SEVERAL SHORT WAVE DISTURBANCES AND THE
INLAND PROGRESSING SEA BREEZE EACH DAY WILL CONTINUE TO SUPPORT
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. AS TYPICAL THIS TIME OF YEAR...A FEW STRONG OR
SEVERE PULSE THUNDERSTORMS WILL BE POSSIBLE. HIGH TEMPERATURES ARE
EXPECTED TO BE IN THE LOWER TO MID 90S AWAY FROM THE COOLER
BEACHES...WITH LOWS SUNDAY NIGHT IN THE MID 70S ACROSS MUCH OF THE
AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANCE NEEDED FOR THE THE LONG TERM PORTION OF THE FORECAST
AS A BROAD UPPER TROUGH WILL PERSIST ACROSS THE EAST COAST.
DIFFICULT TO DECIPHER ONE DAY FROM THE NEXT AS MODELS SHOW SEVERAL
PERIODIC EMBEDDED SHORTWAVES DEVELOPING ALONG THE TROUGH AND
AFFECTING THE REGION. WITH THIS ENERGY...IT APPEARS THERE WILL BE AN
INCREASE OF DEEP MOISTURE WHICH WILL AT LEAST ALLOW ISOLATED TO
SCATTERED DIURNAL CONVECTION. TEMPERATURES WILL CONTINUE TO TREND
DOWNWARD WITH LOW 90S GENERALLY EXPECTED FOR HIGH TEMPERATURES AND
LOW 70S EXPECTED OVERNIGHT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS LIKELY TO CONTINUE AT BOTH TERMINALS THROUGH MUCH
OF SATURDAY. WE ADDED VICINITY THUNDER AT SAV THIS AFTERNOON DUE
TO SOME TOWERING CU BUILD-UP JUST TO THE WEST AND THE APPROACH OF
A SHORTWAVE TROUGH. GREATEST CONVECTIVE COVERAGE EXPECTED TO
REMAIN JUST INLAND FROM EITHER TERMINAL TODAY.
BETTER COVERAGE OF SHOWERS/STORMS EXPECTED SATURDAY AFTERNOON AS A
FRONT APPROACHES FROM THE NORTHWEST.
EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JAQ
LONG TERM...JHP
AVIATION...JRL
MARINE...JRL/JAQHazardous weather outlook, Jul 27, 4:55 AM EDT, 12 hours 17 minutes before
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
In the hours before
Special weather statement, Jul 27, 3:52 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI JUL 27 2012
SCZ043-049-050-272015-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
352 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 415 PM EDT...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WHITE HALL...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GREEN POND AND WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3256 8035 3265 8068 3266 8068 3267 8067
3267 8069 3267 8070 3272 8073 3277 8039
TIME...MOT...LOC 1952Z 262DEG 19KT 3271 8066Special weather statement, Jul 27, 4:18 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT FRI JUL 27 2012
SCZ043-044-049-050-272045-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
418 PM EDT FRI JUL 27 2012
...STRONG WINDS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS OUT AHEAD OF THUNDERSTORMS...ALONG A LINE EXTENDING
FROM NORMAN LANDING TO CANADY LANDING TO WIGGINS...MOVING EAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...BENNETTS POINT...DELEMAR CROSSROADS...GIVHANS...GIVHANS
FERRY STATE PARK...HOLLYWOOD...JACKSONBORO...KNIGHTSVILLE...
MEGGETT...RAVENEL...SLANDS BRIDGE...SUMMERVILLE AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3251 8035 3256 8055 3257 8056 3256 8056
3256 8058 3259 8058 3258 8062 3259 8064
3260 8065 3282 8045 3304 8040 3304 8017
3281 8015
TIME...MOT...LOC 2018Z 274DEG 15KT 3299 8036 3282 8034
3261 8058Local storm report, Jul 27, 4:21 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 3 WSW WALTERBORO 32.90N 80.71W
07/27/2012 COLLETON SC DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN ALONG INTERSTATE 95 NEAR BEACH
ROAD.
&&
EVENT NUMBER CHS1200528
DPBLocal storm report, Jul 27, 4:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 4 N HENDERSONVILLE 32.85N 80.73W
07/27/2012 COLLETON SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN ALONG INTERSTATE 95 BETWEEN
BLACK CREEK ROAD AND CROSBY CORNER ROAD.
&&
EVENT NUMBER CHS1200529
DPBLocal storm report, Jul 27, 4:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 2 NNW ASHEPOO 32.77N 80.56W
07/27/2012 COLLETON SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN ON BONNIE DUNE ROAD.
&&
EVENT NUMBER CHS1200530
DPBLocal storm report, Jul 27, 5:03 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 4 WNW SPRINGFIELD 32.39N 81.43W
07/27/2012 EFFINGHAM GA 911 CALL CENTER
THE EFFINGHAM 911 CALL CENTER RELAYED A REPORT OF ONE
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 17 AND
SPRINGFIELD TUSCULUM ROAD.
&&
EVENT NUMBER CHS1200531
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:29 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jul 27, 2:08 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| Jul 27, 3:13 PM EDT | Special Weather Statement | CHS | Colleton | 47 min |
| Jul 27, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| Jul 27, 3:52 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Jul 27, 4:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 66 min |
| Jul 27, 4:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jul 27, 4:54 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 66 min |
| Jul 27, 5:19 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 56 min |
| Jul 27, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 58 min |
| Jul 27, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 54 min |
| Jul 27, 7:03 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 37 min |
| Jul 27, 7:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.